Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 
 
 

 

Non-iterative parallel Schwarz algorithms based on overlapping domain decomposition for parabolic partial differential equations


Author: Danping Yang
Journal: Math. Comp. 86 (2017), 2687-2718
MSC (2010): Primary 65N30, 65F10
DOI: https://doi.org/10.1090/mcom/3102
Published electronically: May 11, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two non-iterative parallel Schwarz algorithms (NIPSA) are presented to solve initial-boundary value problems of parabolic partial differential equations of second order. Algorithms are based on an overlapping domain decomposition and are fully parallel. A new idea is to introduce a partition of unity to distribute reasonably residuals of systems into sub-domains in the first algorithm and to sum weighted local corrections of solutions on sub-domains in the second one. Theoretical analysis shows that the algorithms have very good approximate property. At each time step, no iteration is required to reach the optimal order accuracy in $ L^2$-norm. As well small overlapping can be used under some conditions for domain decomposition. Numerical results are also reported, which verify the theoretical analysis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 65F10

Retrieve articles in all journals with MSC (2010): 65N30, 65F10


Additional Information

Danping Yang
Affiliation: Department of Mathematics, Shanghai Key Laboratory of Pure Mathematics and Mathematical Practice, and NYU-ECNU Institute of Mathematical Sciences at NYU Shanghai, East China Normal University, Shanghai, 200062, People’s Republic of China
Email: dpyang@math.ecnu.edu.cn

DOI: https://doi.org/10.1090/mcom/3102
Received by editor(s): February 5, 2014
Received by editor(s) in revised form: March 17, 2015, and July 7, 2015
Published electronically: May 11, 2017
Additional Notes: This research was supported partially by the National Natural Science Foundation of China under the grants 11571115 and 11171113 and by the Science and Technology Commission of Shanghai Municipality, grant No. 13dz2260400.
Article copyright: © Copyright 2017 American Mathematical Society